Alert archive / Mississippi / Flash Flood Warnings in 2015

Flash Flood Warning 67, NWS Jackson, MS

August 20, 2015Newton County, Scott County, Mississippi

NWS Jackson, MS issued this flash flood warning at Aug 20, 2015, 4:25 PM CDT for Newton County, Scott County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 20, 2015, 4:25 PM CDT (21:25 UTC)
Expired
Aug 20, 2015, 7:30 PM CDT
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Newton County, MS, Scott County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 63 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2015-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 474 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2015-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
474 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
844 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

023 
WGUS54 KJAN 202125
FFWJAN
MSC101-123-210030-
/O.NEW.KJAN.FF.W.0067.150820T2125Z-150821T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
425 PM CDT THU AUG 20 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI...
  SOUTHEASTERN SCOTT COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 730 PM CDT
    
* AT 424 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE 
  ALREADY FALLEN OVER THE PAST HOUR AND A HALF. FLASH FLOODING IS 
  EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  LAWRENCE...HOMEWOOD...ROBERTS AND LAKE. 

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES POSSIBLE IN THE WARNED 
AREA AS MORE HEAVY RAIN FROM THUNDERSTORMS MOVING THROUGH THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. 

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3222 8918 3223 8954 3231 8954 3242 8932
      3243 8916

$$

19
2 follow-up statements
597 
WGUS74 KJAN 202257
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
557 PM CDT THU AUG 20 2015

MSC101-123-210030-
/O.CON.KJAN.FF.W.0067.000000T0000Z-150821T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEWTON MS-SCOTT MS-
557 PM CDT THU AUG 20 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
SOUTHWESTERN NEWTON AND SOUTHEASTERN SCOTT COUNTIES...

AT 555 PM CDT...DOPPLER RADAR INDICATED MODERATE RAIN CONTINUING TO 
FALL ACROSS THE WARNED AREA. RADAR ESTIMATES OF AROUND 4 INCHES OF 
RAIN HAVE ALREADY FALLEN.

ADDITIONAL RAINFALL AMOUNTS OF NEAR 1 INCH REMAIN POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. 

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3222 8918 3223 8954 3231 8954 3242 8932
      3243 8916

$$

19
700 
WGUS74 KJAN 210025
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
725 PM CDT THU AUG 20 2015

MSC101-123-210034-
/O.EXP.KJAN.FF.W.0067.000000T0000Z-150821T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEWTON MS-SCOTT MS-
725 PM CDT THU AUG 20 2015

...THE FLASH FLOOD WARNING FOR SOUTHWESTERN NEWTON AND SOUTHEASTERN
SCOTT COUNTIES WILL EXPIRE AT 730 PM CDT...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.

LAT...LON 3222 8918 3223 8954 3231 8954 3242 8932
      3243 8916

$$

19

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 4:13 PM CDT, 12 minutes earlier.

Area forecast discussion, Aug 20, 4:13 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
413 PM CDT THU AUG 20 2015

.DISCUSSION...FRONTAL BOUNDARY APPEARS TO BE STALLED VERY CLOSE TO
THE NATCHEZ TRACE CORRIDOR THIS AFTERNOON...FROM COLUMBUS TO NEAR
JACKSON TO MONROE. NORTH OF THIS BOUNDARY...TEMPERATURES HAVE BEEN
RATHER PLEASANT WITH READINGS IN THE 70S AND PLENTY OF CLOUD COVER.
SOUTH OF THE FRONT...READINGS MADE IT INTO THE MID AND UPPER 80S
WITH EVEN SOME LOWER 90S AROUND THE JACKSON AREA. MORNING CLOUD
COVER HAS GIVEN WAY TO A BIT OF SUNSHINE THIS AFTERNOON WHICH HAS
HELPED FUEL SHOWERS AND THUNDERSTORMS IN THE MOIST AIRMASS TO THE
SOUTH OF THE BOUNDARY. THESE STORMS WILL CONTINUE THROUGH THE
REMAINDER OF THE AFTERNOON AND SOME SHOWERS COULD LINGER OVERNIGHT
NEAR THE STALLED FRONT.

THE AFOREMENTIONED FRONT WILL REMAIN STALLED INTO FRIDAY BUT
EVENTUALLY SHIFT BACK NORTH AS A WARM FRONT. SHOWERS AND STORMS WILL
AGAIN BE POSSIBLE ON FRIDAY BUT GIVEN A LACK OF A FOCUSING
MECHANISM...EXPECT THAT CONVECTION WILL BE MORE OF THE DIURNAL/PEAK
HEATING VARIETY IN OUR CONTINUED MOIST/TROPICAL AIRMASS.

COME SATURDAY...THE UPPER LEVEL PATTERN WILL BEGIN TO CHANGE AS THE
CENTER OF THE MID LEVEL RIDGE WILL SHIFT FROM THE NORTH CENTRAL GULF
OF MEXICO BACK INTO CENTRAL TEXAS. THIS WILL LEAVE THE REGION UNDER
NORTHWEST FLOW ALOFT AND DISTURBANCES RIDGING DOWN THIS UPPER LEVEL
FLOW WILL AFFECTED THE ARKLAMISS REGION THROUGH THE WEEKEND. THIS
WILL MEAN CONTINUED RAIN CHANCES THROUGH THE WEEKEND...THOUGH
PERCENTAGES ARE CURRENTLY NOT AS HIGH AS WE HAVE BEEN SEEING THIS
WEEK. WITH THE SOMEWHAT DRIER CONDITIONS...AFTERNOON TEMPERATURES
WILL ONCE AGAIN RISE INTO THE 90S. LOCATIONS THAT HAVE SEEN A LACK
OF RAINFALL THIS WEEK MAY EVEN GET INTO THE MID 90S. LAPSE RATES
SEEM TO GET A LITTLE BETTER WITH VERTICAL TOTALS NEARING 27-28C ON
SATURDAY AND SUNDAY AND LIFTED INDICES ARE FORECAST TO BE AROUND -7
TO -10C. THIS MAY WARRANT OUTLOOKING SOME PORTION OF THE AREA IN THE
HWO IN FUTURE FORECASTS IF TRENDS CONTINUE.

ANOTHER COLD FRONT LOOKS TO DIP DOWN TOWARD THE REGION ON MONDAY.
UNLIKE THIS RECENT FRONT...MODELS DEPICT IT ACTUALLY MAKING ITS WAY
THROUGH THE ENTIRE CWA BY TUESDAY WITH A 1020MB SFC HIGH IN ITS
WAKE. THIS WILL BRING A MUCH COOLER AND DRIER AIRMASS INTO THE
REGION FOR THE MIDDLE OF NEXT WEEK. HIGHS WILL BE IN THE
80S...SEVERAL DEGREES BELOW NORMAL FOR THIS TIME OF YEAR. OVERNIGHT
LOWS COULD ACTUALLY BE IN THE 60S FOR MUCH OF THE CWA...WITH LOWER
60S IN THE NORTH. SOME MODELS INDICATE THAT DEWPOINTS COULD EVEN BE
IN THE 50S...WHICH WOULD BE RATHER NIGHT FOR LATE AUGUST IN THE
SOUTH. SOMETHING TO DEFINITELY LOOK FORWARD TO AFTER THE STRETCH OF
HEAT WE SAW EARLIER THIS MONTH. /28/

&&

.AVIATION...THUNDERSTORMS IMPACTING THE KMEI AND KHBG AREAS THIS
AFTERNOON SO HAVE MADE SOME AMEMDMENTS TO INCLUDE THOSE IMPACTS.
OTHERWISE...SOME LOWER CLOUDS MAY FORM OVERNIGHT AND THEN BREAKUP
AROUND 14Z FRIDAY. /SW/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       71  90  73  92 /  33  58  16  37
MERIDIAN      70  91  70  91 /  34  50  26  37
VICKSBURG     71  89  72  92 /  33  56  23  37
HATTIESBURG   72  92  73  93 /  33  62  23  37
NATCHEZ       72  90  73  91 /  33  57  24  38
GREENVILLE    67  87  72  90 /  36  41  27  47
GREENWOOD     69  87  71  90 /  37  38  26  42

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

28/SW
Hazardous weather outlook, Aug 20, 2:03 PM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
203 PM CDT THU AUG 20 2015

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
211915-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
203 PM CDT THU AUG 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

2

&&

...HAZARD LEGEND...

NO SHORT TERM HAZARDS EXPECTED.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Aug 20, 3:26 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
326 PM CDT THU AUG 20 2015

MSZ049-055-202115-
SIMPSON MS-RANKIN MS-
326 PM CDT THU AUG 20 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN RANKIN AND NORTH
CENTRAL SIMPSON COUNTIES UNTIL 415 PM CDT...

AT 326 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER STAR...MOVING NORTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  CATO AROUND 350 PM CDT.
  JOHNS AROUND 405 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BRAXTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3224 8995 3214 8981 3202 8993 3202 9004
      3205 9011
TIME...MOT...LOC 2026Z 225DEG 14KT 3208 9002

19
Special weather statement, Aug 20, 3:33 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
333 PM CDT THU AUG 20 2015

MSZ051-202115-
NEWTON MS-
333 PM CDT THU AUG 20 2015

...A STRONG THUNDERSTORM WILL AFFECT NEWTON COUNTY UNTIL 415 PM
CDT...

AT 333 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR LAWRENCE...OR 7 MILES NORTHWEST OF NEWTON...MOVING NORTHEAST AT
15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  NEWTON AROUND 400 PM CDT.
  DECATUR AND STRATTON AROUND 415 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CHUNKY AND HICKORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3223 8932 3244 8932 3258 8910 3258 8892
      3228 8891
TIME...MOT...LOC 2033Z 243DEG 11KT 3238 8926

19
Special weather statement, Aug 20, 3:43 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
343 PM CDT THU AUG 20 2015

MSZ049-050-202130-
RANKIN MS-SCOTT MS-
343 PM CDT THU AUG 20 2015

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL RANKIN AND
NORTHWESTERN SCOTT COUNTIES UNTIL 430 PM CDT...

AT 342 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER LEESBURG...OR 8 MILES NORTHWEST OF MORTON...MOVING NORTHEAST AT
15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  FORKVILLE AROUND 405 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3242 8956 3235 8981 3245 8985 3258 8963
      3257 8963
TIME...MOT...LOC 2042Z 243DEG 11KT 3245 8974

19
Special weather statement, Aug 20, 4:03 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
403 PM CDT THU AUG 20 2015

MSZ050-051-202145-
NEWTON MS-SCOTT MS-
403 PM CDT THU AUG 20 2015

...STRONG THUNDERSTORMS WILL AFFECT WESTERN NEWTON AND SOUTHEASTERN
SCOTT COUNTIES UNTIL 445 PM CDT...

AT 402 PM CDT...METEOROLOGISTS WERE TRACKING A CLUSTER OF STRONG
THUNDERSTORMS NEAR LAWRENCE...OR 8 MILES SOUTHEAST OF
FOREST...MOVING NORTHEAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  LAWRENCE AROUND 420 PM CDT.
  NEWTON AROUND 435 PM CDT.
  DECATUR AROUND 445 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3233 8904 3222 8934 3222 8961 3229 8959
      3251 8916
TIME...MOT...LOC 2102Z 238DEG 20KT 3230 8934

19
Special weather statement, Aug 20, 4:05 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
405 PM CDT THU AUG 20 2015

MSZ046-052-202145-
LAUDERDALE MS-KEMPER MS-
405 PM CDT THU AUG 20 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LAUDERDALE AND
SOUTHEASTERN KEMPER COUNTIES UNTIL 445 PM CDT...

AT 405 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER LAUDERDALE...MOVING EAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  LAUDERDALE AROUND 410 PM CDT.
  TAMOLA AROUND 435 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3251 8840 3250 8840 3249 8858 3260 8862
      3268 8838
TIME...MOT...LOC 2105Z 248DEG 8KT 3255 8854

19
Special weather statement, Aug 20, 4:18 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
418 PM CDT THU AUG 20 2015

MSZ049-202145-
RANKIN MS-
418 PM CDT THU AUG 20 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RANKIN COUNTY UNTIL 445
PM CDT...

AT 418 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR BRANDON...MOVING NORTH NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL RANKIN
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3214 8993 3217 9001 3237 8993 3232 8981
TIME...MOT...LOC 2118Z 205DEG 16KT 3224 8994

19

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 2:12 PM CDTSpecial Weather StatementJANMarion48 min
Aug 20, 2:15 PM CDTSpecial Weather StatementJANForrest45 min
Aug 20, 2:32 PM CDTSevere Thunderstorm WarningJANForrest47 min
Aug 20, 3:10 PM CDTSpecial Weather StatementJANCovington50 min
Aug 20, 3:26 PM CDTSpecial Weather StatementJANRankin49 min
Aug 20, 3:33 PM CDTSpecial Weather StatementJANNewton42 min
Aug 20, 3:43 PM CDTSpecial Weather StatementJANScott47 min
Aug 20, 4:03 PM CDTSpecial Weather StatementJANNewton42 min
Aug 20, 4:05 PM CDTSpecial Weather StatementJANKemper40 min
Aug 20, 4:18 PM CDTSpecial Weather StatementJANRankin27 min
Aug 20, 4:47 PM CDTSpecial Weather StatementJANRankin43 min
Aug 20, 4:48 PM CDTSpecial Weather StatementJANClarke42 min
Aug 20, 5:11 PM CDTSpecial Weather StatementJANJasper49 min
Aug 20, 5:13 PM CDTSpecial Weather StatementJANLauderdale47 min
Aug 20, 5:20 PM CDTSpecial Weather StatementJANNoxubee40 min
Aug 20, 5:35 PM CDTSpecial Weather StatementJANLauderdale25 min
Aug 20, 5:45 PM CDTSpecial Weather StatementJANClarke45 min
Aug 20, 6:07 PM CDTSpecial Weather StatementJANLauderdale38 min
Aug 20, 6:17 PM CDTFlash Flood WarningJANRankin, Scott3 hr

Nearby

Flash Flood Warnings in Mississippi, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.